Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 73, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 7, 2018, 1:22 PM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 1:22 PM CDT (18:22 UTC)
- Expired
- Aug 7, 2018, 1:48 PM CDT
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen Parish, LA, Beauregard Parish, LA
The radar
The Ft Polk radar (KPOE), 54 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2838 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759
WUUS54 KLCH 071822
SVRLCH
LAC003-011-071900-
/O.NEW.KLCH.SV.W.0073.180807T1822Z-180807T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
122 PM CDT TUE AUG 7 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Eastern Beauregard Parish in southwestern Louisiana...
Northwestern Allen Parish in southwestern Louisiana...
* Until 200 PM CDT.
* At 122 PM CDT, severe thunderstorms were located along a line
extending from near Singer to Longville to near Reeves, moving
north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dry Creek, Sugartown, De Ridder, Ragley, Deridder, Longville, Tulla
and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3088 9309 3081 9295 3048 9311 3044 9329
3054 9341 3088 9336
TIME...MOT...LOC 1822Z 199DEG 23KT 3061 9337 3061 9324 3055 9312
HAIL...<.75IN
WIND...60MPH
$$
TWH2 follow-up statements
159
WWUS54 KLCH 071833
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
133 PM CDT TUE AUG 7 2018
LAC003-071842-
/O.CAN.KLCH.SV.W.0073.000000T0000Z-180807T1900Z/
Allen LA-
133 PM CDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ALLEN PARISH IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3088 9308 3082 9298 3050 9319 3049 9329
3055 9341 3088 9336
TIME...MOT...LOC 1832Z 198DEG 20KT 3063 9336 3063 9323 3057 9311
$$
LAC011-071900-
/O.CON.KLCH.SV.W.0073.000000T0000Z-180807T1900Z/
Beauregard LA-
133 PM CDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR EASTERN BEAUREGARD PARISH...
At 132 PM CDT, severe thunderstorms were located along a line
extending from near Singer to Longville to near Reeves, moving north
at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sugartown, De Ridder, Ragley, Deridder, Longville, Tulla and Bundick
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3088 9308 3082 9298 3050 9319 3049 9329
3055 9341 3088 9336
TIME...MOT...LOC 1832Z 198DEG 20KT 3063 9336 3063 9323 3057 9311
HAIL...<.75IN
WIND...60MPH
$$
TWH373
WWUS54 KLCH 071848
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
148 PM CDT TUE AUG 7 2018
LAC011-071858-
/O.CAN.KLCH.SV.W.0073.000000T0000Z-180807T1900Z/
Beauregard LA-
148 PM CDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAUREGARD PARISH IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3088 9308 3082 9298 3050 9319 3049 9329
3055 9341 3088 9336
TIME...MOT...LOC 1846Z 199DEG 23KT 3063 9336 3063 9323 3057 9311
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:31 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 7, 12:31 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1231 PM CDT Tue Aug 7 2018 .AVIATION... Widespread showers and thunderstorms ongoing across the area will continue to move from south to north through the afternoon. Therefore, continued with VCTS at all TAF sites through 08/01Z. Some adjustments were made to the TEMPO groups to better reflect periods where thunderstorms will be possible over the individual terminals. At KLCH/KBPT the best chance for heavier showers/thunderstorms with MVFR conditions and gusty winds will be from now through 20Z. At KAEX, the chances for steadier showers and storms will linger through 22Z as convection continues to move inland. KARA and KLFT saw steadier convection earlier this morning which should inhibit additional heavier convection and only VCTS was left in the forecast through this afternoon. Otherwise, VFR conditions are expected with BKN cumulus from 3000-5000 feet and light southerly winds around 5 knots. Convection is expected to diminish with skies becoming mostly clear after 08/01Z. && .PREV DISCUSSION... /issued 1058 AM CDT Tue Aug 7 2018/ DISCUSSION... Cluster of convection ongoing over South Central LA to the N/NE of a weak upper low over the NW Gulf has not been depicted well by guidance. Thus, made manual adjustments to grids for the next few hours to get the forecast to better match up with reality. This region of enhanced lift should tend to shift SWWD with time as the upper low drifts SW roughly parallel to the TX coast. Generally speaking, another day of scattered to numerous showers and thunderstorms is expected. 13 PREV DISCUSSION... /issued 654 AM CDT Tue Aug 7 2018/ AVIATION... Storms over the coastal waters of southeast Texas and southwest Louisiana are lifting to the west northwest. BPT is in direct line of the storms this am w/ LCH getting brushed towards the late mrng hrs. Storms to gradually spread eastward. Look for lower ceilings... vsby... gusty winds and lightning... in and near storm actvty... actvty tapering off late aftn hrs ending drg the eve hours. This is the typical summertime pattern. PREV DISCUSSION... /issued 409 AM CDT Tue Aug 7 2018/ DISCUSSION... Another active radar this morning with scattered showers dotting the coastal waters and even a few light showers further inland across portions of St. Landry and Avoyelles parishes. The activity is attributed to a weak upper low centered over the northern gulf coast. Aiding in the development is the very tropical airmass in place across the region. 00Z RAOB (the second attempt after the first was eaten by a developing updraft) measured a PWAT of 2.12 and forecast soundings suggest that the 2+ inch values will remain in place through much of the day. When combined with afternoon heating, another day of above normal precipitation is expected. Storms will gradually dissipate this evening with the loss of daytime heating. The weak upper low enhancing precip chances today is expected to wash out overnight allowing overall convective coverage to be a bit lower on Wednesday, which is to say closer to climatological normals. The reprieve from higher rain chances will be brief, however, as a large upper trough is still progged to dig southward to the coast Thursday. An associated frontal boundary will stop well short of moving through the area, but the system and the shortwaves wrapping around it will provide plenty of energy to keep rain chances elevated through at least Saturday before upper ridging builds back in across the gulf of Mexico Sunday through early next week. Jones MARINE... High pressure stretching west across the northern Gulf coast will maintain a generally light southeast flow the next couple of days with winds becoming more south and then southwest during the mid to latter part of the week as the high settles south into the Gulf. Isolated to scattered showers and thunderstorms are possible through mid week with higher rain chances expected toward the end of the week as an upper level trough approaches from the northwest. && .PRELIMINARY POINT TEMPS/POPS... AEX 69 94 70 93 / 10 20 10 50 LCH 75 91 75 91 / 10 30 10 50 LFT 75 91 75 91 / 10 50 10 60 BPT 77 91 77 91 / 10 30 10 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...26
Hazardous weather outlook, Aug 7, 4:16 AM CDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 416 AM CDT Tue Aug 7 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 080930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 416 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will develop across the area beginning late this morning and continuing through this evening before dissipating around sunset. While severe storms are not anticipated, stronger storms will be accompanied by occasional to frequent cloud to ground lightning, gusty winds, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Overall shower and thunderstorm coverage is expected to be lower during the day Wednesday although scattered activity is still anticipated during the afternoon hours. Precipitation chances will increase to above normal once again Thursday through Saturday. At this time, no severe thunderstorms are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-080930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 416 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Isolated to scattered showers will continue to move across the coastal waters this morning. Intermixed thunderstorms will develop late this morning through this evening. While severe storms are not anticipated, stronger storms will be accompanied by occasional to frequent cloud to ground lightning, gusty winds, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A daily chance for showers and thunderstorms will continue through mid week. An upper level trough digging into the area will enhance precipitation chances further beginning Thursday and continuing through Saturday. At this time, no severe thunderstorms are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 7, 10:09 AM CDT, 3 hours 13 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1009 AM CDT Tue Aug 7 2018 LAZ027>032-041-042-073-074-TXZ180-201-215-216-259>262-080000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Calcasieu- Jefferson Davis-West Cameron-East Cameron-Tyler-Hardin-Jefferson- Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 1009 AM CDT Tue Aug 7 2018 ...TROPICAL FUNNEL CLOUD SIGHTED... At 955 AM...The National Weather Service has received a report of a funnel cloud in the vicinity of Kaplan. A very moist and unstable tropical airmass is in place across the area. Meanwhile...the vertical wind profile over the area is light and variable. These conditions are favorable for the development of tropical funnel clouds...especially where rain cooled boundaries...known as outflow boundaries...and the seabreeze collide. These tropical funnel clouds are usually short-lived and do not reach the ground. If the funnel cloud becomes more severe and reaches the ground...minor damage may occur...and a tornado warning will likely be issued. Stay tuned for later statements and updates on this weather situation. 26
Special weather statement, Aug 7, 12:05 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1205 PM CDT TUE AUG 7 2018
LAZ033-071745-
St. Landry-
1205 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. LANDRY
PARISH...
At 1205 PM CDT, a strong thunderstorm was located over Port Barre, or
8 miles south of Palmetto, moving north at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Opelousas, Melville, Palmetto, Port Barre, Washington and Lebeau.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3053 9185 3050 9193 3051 9200 3057 9206
3076 9208 3078 9196 3077 9183 3070 9173
TIME...MOT...LOC 1705Z 193DEG 14KT 3060 9194
TWHSpecial weather statement, Aug 7, 12:52 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1252 PM CDT TUE AUG 7 2018
LAZ030-041-071830-
Calcasieu-Beauregard-
1252 PM CDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
BEAUREGARD AND CENTRAL CALCASIEU PARISHES...
At 1251 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Buhler to Westlake. Movement was
north at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Lake Charles, Westlake, De Quincy, Moss Bluff, Dequincy, Buhler and
Gillis.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3050 9341 3036 9313 3027 9311 3017 9319
3015 9331 3023 9333 3029 9342 3034 9353
3045 9353
TIME...MOT...LOC 1751Z 196DEG 9KT 3037 9345 3024 9324
TWHSpecial weather statement, Aug 7, 1:03 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
103 PM CDT TUE AUG 7 2018
LAZ028-071845-
Rapides-
103 PM CDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL RAPIDES
PARISH...
At 103 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Elmer to near Glenmora. Movement was
northeast at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Glenmora, Elmer, Woodworth, Forest Hill and Mcnary.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3100 9236 3099 9238 3100 9238 3099 9241
3097 9242 3095 9248 3094 9248 3094 9249
3096 9261 3109 9270 3119 9267 3126 9255
TIME...MOT...LOC 1803Z 232DEG 9KT 3114 9263 3098 9251
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:05 PM CDT | Special Weather Statement | LCH | Saint Landry | 40 min |
| Aug 7, 12:52 PM CDT | Special Weather Statement | LCH | Calcasieu | 38 min |
| Aug 7, 1:03 PM CDT | Special Weather Statement | LCH | Rapides | 42 min |
| Aug 7, 4:18 PM CDT | Special Weather Statement | LCH | Lafayette | 27 min |
| Aug 7, 4:48 PM CDT | Special Weather Statement | LCH | Lafayette | 27 min |
| Aug 7, 4:50 PM CDT | Special Weather Statement | LCH | Assumption | 25 min |
| Aug 7, 5:17 PM CDT | Special Weather Statement | LCH | Assumption | 13 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.